This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on Zoloft for 13 years with good results. I have taken .05 mg. Xanax HS for the same amount of time. I am going through a VERY stressful time right now and the Zoloft seems to have gone away. I have all the anxiety symptoms and the Xanax helps, but, I am afraid that the Zoloft has quit working. My therapist is out of town (possibly for months) as she has breast cancer and I don't know where to turn. She said (before she left) that switching SSRI's would make me more anxious and to take more Xanax. I am a 45 year old post menopausal woman who has done quite well with the talk therapy and medications. Is it true that during stressful times, your antidepressent can cease working and then start agoin when the strss abates? Is there an anti-depressant that is recommended for someone with the high anxiety symptoms? I took Prozac for the two years preceding the Zoloft and it was very anxiety producing.
Its not that the Zoloft stop working, its that the stress increased. Have you talked to your doctor about increasing the dose of Zoloft temporarily? Have you thought about seeing another therapist temporarily? I would consider both of these before starting the trials of other medications.
My psychiatrist just told me that Zoloft usually helps anxiety at higher doses. I started ar 50mg and she just increased to 100mg, for my anxiety. It also takes up to 8 weeks to feel the full effects of the medication. good luck
Boy, that 8 weeks seems like a long time, doesn't it? This is what is great about this forum...you told me what your psychiatrist said and it helps me! I upped it to 150 mg. and I couldn't sleep very well, but, I notice a lessening of some of the anxiety symptoms. (Trade-off). I have all hopes that when the stressful events are over, I will be calmer, naturally. I read that some people are more prone to stress and anxiety because our hippocampus is underdeveloped from a strssful childhood. Made sense to me as mine was very strssful!
I just started Zoloft (4-5 weeks ago) and have had trouble sleeping as well. I took 100mg as my psychiatrist suggested and it made me jump so the last two days I have reduced it to 75mg. Today was the first night in about week that I sleep soundly, so I guess my body is now adjusting to the Zoloft. I think you are correct, I had a stressful childhood and I am always getting sick! Good luck
i was on zoloft for 7 years slowly weaned myself off, I was off for 5 months when a terrible panic attack came over me and I cannot do anything I am worse than ever before. I have been on zoloft again for 8 weeks but it isn't working , has anyone ever tried zoloft twice and had it not work the second time. I cannot even sleep this time, I have never had that happen before. Thank You
I have been on Zoloft 100 mg. for aprox. 2-1/2 yrs. for PMDD and have had great results until recently. I did increase to 150 mg. but have had no improvement. I have found some info. re prozac/zoloft "poop out" and was wondering what meds. I would need to go to next if another SSRI would work or if I would need to go to another type or is it just hit and miss? My Dr.(an OB/GYN) was hesitant to put me on zoloft until I came back and told her the great results and I'm worried that she won't put me on something else and I'd end up back where I first began. I'm trying to gather as much info. as I can before I go to her. Thanks for your help.
I know that feeling of "Oh, God I do not want to go backwards".
Re:Poop Out. I am living proof that that does not always happen...13 years on Zoloft with good luck. I am having issues right now with anxiety (for a good reason). I tried upping it to 150, but, was not patient enough to see if that would help :(
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.